Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 6:29 PM CDT for Des Moines County, Iowa; Henderson County, Mercer County, Warren County, Illinois. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 3, 2025, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Des Moines County, IA, Henderson County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:40 PM CDT | TSTM WND GST 72 | 2 Sw Lone Tree, IL | |
| Jun 3, 6:46 PM CDT | TORNADO | 1 S Monmouth, IL | An EF1 tornado with maximum wind speeds of 100 mph touched down on the south side of Monmouth, and move northeast through town, damaging trees, sheds, and a garage. A roof was torn off a mobile home, and roof damaged on a house. |
| Jun 3, 6:48 PM CDT | TSTM WND GST 60 | 1 Ssw Monmouth, IL | 50 to 60 mph wind gusts with torrential rain. Relayed from HAM radio. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WFUS53 KDVN 032329
TORDVN
ILC071-131-187-IAC057-040000-
/O.NEW.KDVN.TO.W.0016.250603T2329Z-250604T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
629 PM CDT Tue Jun 3 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northern Henderson County in west central Illinois...
Northwestern Warren County in west central Illinois...
South central Mercer County in northwestern Illinois...
Southeastern Des Moines County in southeastern Iowa...
* Until 700 PM CDT.
* At 628 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lone Tree, or near Burlington, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oquawka, Biggsville, Gladstone, Rozetta, and Delabar State Park
around 635 PM CDT.
Kirkwood, Little York, Bald Bluff, and Big River State Forest
around 640 PM CDT.
Monmouth and Eleanor around 645 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Seaton and Monmouth Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4074 9107 4083 9117 4115 9081 4091 9056
TIME...MOT...LOC 2328Z 235DEG 48KT 4083 9105
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gunkel1 follow-up statement
008
WWUS53 KDVN 032344
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT Tue Jun 3 2025
IAC057-032353-
/O.CAN.KDVN.TO.W.0016.000000T0000Z-250604T0000Z/
Des Moines IA-
644 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR SOUTHEASTERN DES MOINES COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Illinois...and southeastern Iowa.
&&
LAT...LON 4100 9095 4103 9094 4115 9081 4091 9056
4082 9082
TIME...MOT...LOC 2343Z 235DEG 48KT 4094 9085
$$
ILC071-131-187-040000-
/O.CON.KDVN.TO.W.0016.000000T0000Z-250604T0000Z/
Henderson IL-Warren IL-Mercer IL-
644 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN HENDERSON...NORTHWESTERN WARREN AND SOUTH CENTRAL MERCER
COUNTIES...
At 643 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rozetta, or near Oquawka, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monmouth, Little York, Seaton, Eleanor and Monmouth Municipal
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4100 9095 4103 9094 4115 9081 4091 9056
4082 9082
TIME...MOT...LOC 2343Z 235DEG 48KT 4094 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 2:21 PM CDT, 4 hours 8 minutes earlier. Its key messages:
- Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
- Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 2:21 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 221 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain. - Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours. && .SHORT TERM /THROUGH TONIGHT/... Issued at 217 PM CDT Tue Jun 3 2025 First wave of storms has exited to our northeast and have become surface based producing damaging winds with an impressive DCAPE gradient into S WI and NC/NE IL. Attention is now focusing back to our southwest with the next wave and attendant convection progressing across KS into NW MO. This activity is expected to lift and develop further into our area ahead of a cold front currently sagging into central IA. The vertical wind fields are robust with deep layer shear of 40-50 kts and CAPE of 1000-2000 j/kg highest near to south/east of the Quad Cities to support a few severe storms with damaging winds the primary threat. Low/mid level lapse rates are somewhat marginal, but instability should continue to build with more cloud breaks/thinning. Last runs of HRRR and NAMNest and other CAMs support a line of storms evolving through the area 5-9 PM roughly that will contain a damaging wind threat especially from QC metro on south/east. A QLCS tornado threat cannot be ruled out with 0-3km shear of 40-45 kt, particularly with any NE moving mesovorts. In addition to the severe threat, heavy rain will be possible with PWAT's surging over 1.5 to near 2 inches. Storms may not last too long at any one place, but rates easily over 1" per hour could foster plenty of ponding/standing water in low lying or poorly drained areas and greatly reduced visibility. Flash flooding would appear to be low, with the greatest concern being for urban areas should any redevelopment or repetitive storms occur. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 217 PM CDT Tue Jun 3 2025 Rain chances will linger Wednesday morning south/east of the Quad Cities near the 925-850 hPa boundaries. Elsewhere, the concern will be post-frontal mix down of wild fire smoke that may allow for a better chance at the smoke to reach the surface late tonight and Wednesday owing to reductions in visibility potentially and air quality. On that note the Iowa DNR has hoisted an Air Quality Alert through 6 AM Thursday for all of Iowa. Last few runs of the HRRR near surface smoke plots indicate best chances for higher concentrations of smoke reaching the surface will be roughly along and north of a line from Fairfield, Iowa to Sterling/Rock Falls, Illinois. Otherwise, drier and cooler conditions are on tap by Wednesday night into Thursday as weak high pressure builds in. The pattern looks to remain active into the weekend. Initially, the flow will remain semi-zonal to WSW and will shuttle in another trough for Friday. NBM and 00z LREF probabilities for measurable rain late Thursday into Friday are highest south of I-80 (40-50%). With Gulf moisture remaining well to our south, rainfall doesn't look to be all that much. We keep some small PoPs through the weekend, but the better chances appear to be late in the weekend as the pattern transitions to a Great Lakes low and northwest flow aloft. Overall, temperatures look to be seasonal throughout the late week and weekend. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1150 AM CDT Tue Jun 3 2025 First wave of shra/tsra now shifting east of the Mississippi River, with some lingering showers and areas of light rain in the wake in predominantly VFR with some MVFR CIGs through mid afternoon along with gusty southerly winds. Another round of shra/tsra will be moving through 21z-01z with some bouts of MVFR CIGs and periods of MVFR to IFR visibility along with a chance for a brief LIFR period of visibility in the strongest activity. Gusty winds will also be possible with potential to see 40-50 kt gusts possible near BRL and perhaps MLI. There will be a frontal passage/wind shift to th127e west this evening, with moisture convergence supporting low MVFR CIGs and possibly even some IFR CIGs later tonight into Wednesday morning. Lighter rain could linger in spots into Wednesday morning especially at the river sites. There is also the potential for post-frontal wildfire smoke mixing down to the surface and producing MVFR visibility restrictions late tonight and Wednesday morning, especially at CID and DBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...McClure LONG TERM...McClure AVIATION...McClure
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 446 AM CDT Tue Jun 3 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 446 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Occasional rounds of showers and thunderstorms are likely today and tonight. The Storm Prediction Center has a Slight Risk (level 2 of 5) for severe storms generally south of Interstate 80. There is a Marginal Risk (level 1 of 5) across the rest of the Outlook Area. The main threat will be damaging winds, with an isolated tornado a secondary concern. An increasingly humid air mass will support heavy rainfall amounts of 1 to 2 inches, and isolated higher amounts are possible. This may produce some urban and small stream flooding, as well as ponding water in low-lying areas. The pattern remains active for late in the week with a chance for sporadic showers and thunderstorms from Thursday afternoon into Friday. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially south of Interstate 80. 12
In the hours before
Local storm report, Jun 3, 6:27 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Rain 3 W Mount Sterling 40.62N 92.00W
06/03/2025 M2.00 Inch Van Buren IA Trained Spotter
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:43 AM CDT | Special Weather Statement | DVN | Cedar | 47 min |
| Jun 3, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 56 min |
| Jun 3, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Louisa, Van Buren | 65 min |
| Jun 3, 5:41 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Van Buren | 49 min |
| Jun 3, 5:47 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 43 min |
| Jun 3, 6:23 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Louisa, Muscatine, Scott | 67 min |
| Jun 3, 6:46 PM CDT | Tornado Warning | DVN | Scott | 29 min |
| Jun 3, 11:47 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 43 min |
| Jun 3, 6:47 PM CDT | Tornado Warning | DVN | Henderson, Henry, Mercer, Warren | 28 min |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.